Alert archive / Georgia / Flash Flood Watches in 2021
Flash Flood Watch 1, NWS Jacksonville, FL
NWS Jacksonville, FL issued this flash flood watch at Jan 2, 2021, 12:49 PM EST for 11 counties in Georgia. It took effect at Jan 2, 2021, 1:00 PM EST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Jan 2, 2021, 12:49 PM EST (17:49 UTC)
- In effect from
- Jan 2, 2021, 1:00 PM EST
- Expired
- Jan 2, 2021, 10:19 PM EST
- In force
- 9 hr
- Issued by
- NWS Jacksonville, FL
- Flood severity
- None
Counties Appling County, GA, Atkinson County, GA, Bacon County, GA, Brantley County, GA, Clinch County, GA, Coffee County, GA, Echols County, GA, Jeff Davis County, GA, Pierce County, GA, Ware County, GA, Wayne County, GA
The radar
The Moody AFB radar (KVAX), 71 km from the middle of the area, began a volume at 17:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 5.8 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 794 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 191 m²/s²
- 0-3 km storm-relative helicity
- 214 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
212 WGUS62 KJAX 021749 FFAJAX URGENT - IMMEDIATE BROADCAST REQUESTED Flood Watch National Weather Service Jacksonville FL 1249 PM EST Sat Jan 2 2021 FLZ020-GAZ132>136-149-151-152-162-163-250-350-030400- /O.NEW.KJAX.FF.A.0001.210102T1800Z-210103T0400Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Hamilton-Coffee-Jeff Davis-Bacon-Appling-Wayne-Atkinson-Pierce- Brantley-Echols-Clinch-Northern Ware-Southern Ware- Including the cities of Jasper, Jennings, West Lake, Belmont, White Springs, Douglas, Hazlehurst, Alma, New Lacy, Baxley, Pine Grove, Plant Hatch, Doctortown, Gardi, Jesup, Axson, Pearson, Willacoochee, Blackshear, Atkinson, Hickox, Hortense, Nahunta, Raybon, Waynesville, Hoboken, Needmore, Statenville, Homerville, Needham, and Waycross 1249 PM EST Sat Jan 2 2021 ...FLASH FLOOD WATCH IN EFFECT UNTIL 11 PM EST THIS EVENING... The National Weather Service in Jacksonville has issued a * Flash Flood Watch for portions of northern Florida and southeast Georgia, including the following areas, in northern Florida, Hamilton. In southeast Georgia, Appling, Atkinson, Bacon, Brantley, Clinch, Coffee, Echols, Jeff Davis, Northern Ware, Pierce, Southern Ware, and Wayne. * Until 11 PM EST this evening * Bands of moderate to heavy rainfall could lead to rainfall amounts of 2 to 3 inches. Isolated 3 to 5 inches will be possible. * Creeks and streams may rise out of their banks and inundate fields, roads, businesses and other property. Roads may be closed. PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not enter or cross flowing water or water of unknown depth. Stay away or be swept away. River banks and culverts can become unstable and unsafe. && $$
1 follow-up statement
016 WGUS62 KJAX 030319 FFAJAX Flood Watch National Weather Service Jacksonville FL 1019 PM EST Sat Jan 2 2021 FLZ020-GAZ132>136-149-151-152-162-163-250-350-030430- /O.CAN.KJAX.FF.A.0001.000000T0000Z-210103T0400Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Hamilton-Coffee-Jeff Davis-Bacon-Appling-Wayne-Atkinson-Pierce- Brantley-Echols-Clinch-Northern Ware-Southern Ware- Including the cities of Jasper, Jennings, West Lake, Belmont, White Springs, Douglas, Hazlehurst, Alma, New Lacy, Baxley, Pine Grove, Plant Hatch, Doctortown, Gardi, Jesup, Axson, Pearson, Willacoochee, Blackshear, Atkinson, Hickox, Hortense, Nahunta, Raybon, Waynesville, Hoboken, Needmore, Statenville, Homerville, Needham, and Waycross 1019 PM EST Sat Jan 2 2021 ...FLASH FLOOD WATCH IS CANCELLED... The Flash Flood Watch for portions of northern Florida and southeast Georgia has been cancelled. Periods of locally heavy rainfall are possible through the overnight hours, but the threat of flash flooding has diminished. $$
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this flash flood watch went out at Jan 2, 12:13 PM EST, 36 minutes earlier.
Area forecast discussion, Jan 2, 12:13 PM EST, 36 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
1213 PM EST Sat Jan 2 2021
.AVIATION...
[Through 18Z Sunday]
Widespread IFR Cigs this morning gradually lifting into MVFR range currently.
May see at least some partial clearing of these lower Cigs this afternoon.
Band of showers/isolated TSRA over Srn GA/Ern FL Panhandle is forecast
to shift eastward late this afternoon and Tonight, along with lower Cigs.
18Z TAFs show chances for SHRA and lower Cigs increasing after 04Z,
with best chance over TAF sites in the 08Z-13Z period. Cold front moves
thru thereafter, shifting SW winds to W during the morning Sunday.
&&
.PREV DISCUSSION {827 am EST]...
.UPDATE...
Strong storm system was centered over the southern Plains this
morning. A band of showers and storms was maintained from our
interior SE GA counties southwestward over the eastern FL
panhandle and across much of the northern and central Gulf of
Mexico...mainly parallel to the southwesterly flow aloft.
Latest high-res guidance keeps this rain band in place over
our westernmost counties through the day, gradually spreading
eastward late in the day and Tonight as the upper system
approaches from the west. There may also be widely scattered
light showers ahead of this band, as currently seen on radar W of
JAX...covering this potential with 10-20 POP given isolated
measurable amounts. Made some adjustments to hourly weather and
POP grids to account for the above. No other changes in update.
Main threat appears to be locally heavy rainfall over our western
counties in SE GA...could see 1-2 inch rainfalls with locally
heavier amounts where midday/afternoon heavier showers/t-storms
occur. Could see gusty winds with stronger storms to develop,
but instability expected to be insufficient for a more substantial
severe weather threat.
&&
.MARINE...
Southerly winds 10-15 kts expected through Tonight coastal waters...
a little stronger offshore waters...ahead of stalled boundary to the
west of the local waters. Winds shift to the west behind the front
at similar speeds on Sunday then Northwest Sunday night, likely just
below Small Craft Advisory headlines. As High pressure builds in
West of the waters early next week expect the offshore flow
generally in the 10-15 knot range to continue through Tuesday.
Rip Currents: Moderate risk of rips lingers along the NE FL
beaches with south flow and surf/breakers of 2-3 ft otherwise
expect low risk at SE GA beaches today and all beaches on Sunday
as offshore flow develops.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 72 54 62 37 59 / 100 100 10 0 0
SSI 72 58 67 42 60 / 40 90 30 0 0
JAX 78 61 70 41 63 / 20 80 40 0 0
SGJ 78 63 70 45 63 / 10 60 60 0 0
GNV 79 61 70 39 63 / 20 80 30 0 0
OCF 81 61 70 42 65 / 10 80 40 0 0
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AM...None.
&&The office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 2, 6:19 PM EST | Special Weather Statement | JAX | Coffee, Jeff Davis | 86 min |
Nearby
Flash Flood Watches in Georgia, 2021Flash Flood Watches in Florida, 2021Every flash flood watch in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.